RALPH F. WELLS, M.D.
This content is PDF only. Please click on the PDF icon to access.
The subject of antibiotic-related, nonstaphylococcal pseudomembranous colitis has appeared sporadically in the medical literature for more than 20 years (1). Most of the broad-spectrum antibiotics have been implicated at one time or another. A new concern with the problem is reflected in reports of cases in which lincomycin or its 7-deoxy, 7-chloro derivative, clindamycin, seems to be the causative agent. Clindamycin continues in wide use because of its efficacy against some Gram-negative anaerobes, notably Bacteroides species, and its value as an alternative antiobiotic agent for the penicillin-sensitive person with certain Gram-positive infections. Because pseudomembranous colitis may occur with other antibiotics
WELLS RF. Clindamycin-Associated Colitis. Ann Intern Med. 1974;81:547–548. doi: https://doi.org/10.7326/0003-4819-81-4-547
Download citation file:
Published: Ann Intern Med. 1974;81(4):547-548.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use